Delayed Myocardial Infarction Associated With Rituximab Infusion: A Case Report and Literature Review

Mehrpooya, Maryam and Vaseghi, Golnaz and Eshraghi, Azadeh and Eslami, Neda (2016) Delayed Myocardial Infarction Associated With Rituximab Infusion: A Case Report and Literature Review. American Journal of Therapeutics.

[img]
Preview
Text
759-1063-1-SM.pdf

Download (316kB) | Preview

Abstract

To report a case of delayed myocardial infraction after rituximab infusion. A 52-year-old woman with history of refractory idiopathic thrombocytopenic purpura had hypertension, seizure, and mild coronary artery disease and received rituximab; after 24 hours, she returned back with chest pain, nausea, and vomiting. Her electrocardiogram showed a ST-elevation in the II, III, aVF, and aVR lead and ST depression in I and aVL lead; after another complementary test, the myocardial infraction was confirmed. The patient was sent to the intensive care unit, and after 8-day hospitalization, she was discharged. Based on the Naranjo Probability Scale, the likelihood of rituximab-induced acute myocardial infarction in this case was probable. Rituximab is generally well tolerated; however, cardiovascular effects of this drug can be fatal. The side effects usually occur during or a short time after infusion; this case demonstrated that rituximab side effects may occur with delay. This case demonstrates, although a rare phenomenon, myocardial infraction may occur after 24 hours and clinicians should be aware of this fatal effect even after a period of time in patients receiving rituximab, especially in patients with history of coronary artery disease. Keywords: acute myocardial infarction, cardiotoxicity, ITP, rituximab INTRODUCTION Around 10 years ago, researchers introduced rituximab as an alternative treatment for patients with chronic idiopathic

Item Type: Article
Subjects: R Medicine > R Medicine (General)
Depositing User: sobhan rezaiian
Date Deposited: 28 Sep 2016 06:15
Last Modified: 16 Nov 2017 18:33
URI: http://eprints.lums.ac.ir/id/eprint/220

Actions (login required)

View Item View Item